Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Austin/San Antonio, TX

March 18, 202533 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 18, 2025, 2:07 AM CDT for 33 counties in Texas. It took effect at Mar 19, 2025, 5:00 AM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:07 AM CDT (07:07 UTC)
In effect from
Mar 19, 2025, 5:00 AM CDT
Expired
Mar 19, 2025, 9:00 PM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4129 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS84 KEWX 180707
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
207 AM CDT Tue Mar 18 2025

...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE 
WEATHER CONDITIONS WEDNESDAY EARLY MORNING THROUGH EVENING...

.A dryline and Pacific cold front will move across the Rio Grande
Plains, Edwards Plateau, and Hill Country later tonight and the 
I-35 corridor to near the Coastal Plains early Wednesday morning.
Strong northwesterly winds and very dry air in its wake will 
bring critical fire weather conditions to all of South Central 
Texas. These conditions will quickly spread eastward, becoming 
widespread. Sustained winds of 15 to 25 mph with gusts to 35 mph 
will coincide with minimum relative humidity values of 7 to 14 
percent and dry to extremely dry fuels.

TXZ171>173-183>194-202>209-217>225-228-190100-
/O.NEW.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
207 AM CDT Tue Mar 18 2025

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM CDT WEDNESDAY FOR
CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for Critical Fire Weather Conditions which is in
effect from 5 AM to 9 PM CDT Wednesday.

* AFFECTED AREA...All of South Central Texas.

* TIMING...From 5 AM to 9 PM CDT Wednesday.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* TEMPERATURES...Up to 83.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
096 
WWUS84 KEWX 181950
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
250 PM CDT Tue Mar 18 2025

...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS WEDNESDAY EARLY MORNING THROUGH EVENING...

.A dryline and Pacific cold front will move across the Rio Grande
Plains, Edwards Plateau, and Hill Country later tonight and the I-
35 corridor to near the Coastal Plains early Wednesday morning.
Strong northwesterly winds and very dry air in its wake will
bring critical fire weather conditions to all of South Central
Texas. These conditions will quickly spread eastward, becoming
widespread. Sustained winds of 15 to 25 mph with gusts to 40 mph 
will coincide with minimum relative humidity values of 5 to 18 
percent and dry to extremely dry fuels.

TXZ171>173-183>194-202>209-217>225-228-191000-
/O.CON.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
250 PM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM CDT
WEDNESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF SOUTH
CENTRAL TEXAS...

* AFFECTED AREA...All of South Central Texas.

* TIMING...From 5 AM to 9 PM CDT Wednesday.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* TEMPERATURES...Up to 81.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
297 
WWUS84 KEWX 190616
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
116 AM CDT Wed Mar 19 2025

...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS FROM EARLY THIS MORNING THROUGH EVENING...

.A Pacific front will quickly advance across the region early to 
mid-morning. Strong northwesterly winds and very dry air in its 
wake will bring critical fire weather conditions to all of South 
Central Texas. Sustained winds of 15 to 30 mph with gusts of 30
to 45 mph will coincide with minimum relative humidity values of 
5 to 18 percent and dry to extremely dry fuels.

TXZ171>173-183>194-202>209-217>225-228-200200-
/O.CON.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
116 AM CDT Wed Mar 19 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM CDT TO 9 PM CDT 
FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL 
TEXAS....

* AFFECTED AREA...All of South-Central Texas.

* TIMING...From 5 AM early this morning to 9 PM CDT this evening.

* WINDS...Northwest 15 to 30 mph with gusts of 30 to 45 mph.

* RELATIVE HUMIDITY...5 to 15 percent.

* TEMPERATURES...Mid 70s to low to mid 80s.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
209 
WWUS84 KEWX 200203
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
903 PM CDT Wed Mar 19 2025

..RED FLAG WARNING EXPIRES AT 9 PM CDT...

.The Red Flag Warning will be allowed to expire at 9 PM CDT as wind
speed decreases below Red Flag Warning criteria.

TXZ171>173-183>194-202>209-217>225-228-200315-
/O.EXP.KEWX.FW.W.0007.000000T0000Z-250320T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
903 PM CDT Wed Mar 19 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR ALL
OF SOUTH CENTRAL TEXAS...

The Red Flag Warning will be allowed to expire at 9 PM CDT as wind
speed decreases below Red Flag Warning criteria.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 12:25 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 18, 12:25 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1225 AM CDT Tue Mar 18 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 223 PM CDT Mon Mar 17 2025

Key Messages:

- Red Flag Warning Remains into Tonight with Critical Fire Weather

- Elevated to Near Critical Fire Weather Tuesday

Southerly winds will continue tonight bringing warmer, moister air
into South-Central Texas. Skies should remain partly cloudy. Low
temperatures Tuesday morning will be 10-15 degrees warmer than today
and mostly in the 50s. A strong high pressure system will continue
to keep southern winds in place during the day Tuesday. Winds will
be 15-25 mph with higher gusts. A few places could reach wind
advisory criteria at times, but it looks borderline. We let later
shifts reevaluate the situation. Dewpoint temperatures will increase
by around 20 degrees resulting in higher relative humidity. The
strong winds will still keep the fire weather conditions elevated.
Tuesday night a cold front will move into our CWA from the
northwest. This boundary should move across the area reaching our
southeastern border by around daybreak Wednesday. Behind the front
winds will become northwesterly. This will bring the dry air back
into the area. Models are showing a sharp gradient of dewpoints. By
the end of the short term period they will be around 60s over the
Coastal Plains and around 10 over the Edwards Plateau. However,
temperatures will not yet be affected with lows mostly in the middle
to upper 50s.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 223 PM CDT Mon Mar 17 2025

Key Messages:

- Critical fire weather expected behind a Pacific front Wednesday

- Lingering fire weather concerns during late week; mainly west

- Low chances for rain/storm late Sunday across eastern areas

A Pacific front in association with a parent storm system over the
Central Plains and Midwest will advance across the rest of South-
Central Texas by mid to late Saturday morning. A very dry post-
frontal airmass moves over the region with moderate to breezy
northwesterly winds. Gusts around 35 mph will be possible. This
results in the return of more critical fire weather across the
region. Specific details are found in the fire weather discussion
below. Daytime highs will trend in the 70s across northern areas
while 80s will be common over the southern half of the region.

Thursday morning starts cool under clear skies as winds decrease
through the overnight into early Thursday as surface high pressure
builds over the region. Lows into the mid 30s will be possible in
the lower drainage valleys across the Hill Country. Thursday is
expected to be a pleasant day with highs in the low to mid 70s
underneath complete sunshine. Winds trend lighter, especially for
eastern areas, and shift east then southeasterly with time. Enough
winds will remain across our western areas with the low humidity
levels for additional concerns of elevated to near critical fire
weather conditions Thursday afternoon. Thursday night will again
trend cool but temperatures will not dip quite as low as the
overnight lows from Wednesday night into Thursday morning.

The surface high slides to the east by Friday and this will allow
for south-southeasterly winds to increase and prevail across the
region through the upcoming weekend. The southerly flow helps to
gradually draw in modest moisture recovery across the region. The
humidity may still be low enough across portions of the Edwards
Plateau or Rio Grande Plains for elevated to near critical fire
weather on Friday and Saturday with the gusty southerly flow. The
temperatures are to climb with the southerly flow with afternoon
highs reaching the mid to upper 80s across most locations and the
low to mid 90s near the Rio Grande both Saturday and Sunday. An
uptick in some area cloud cover will be expected this weekend,
especially Sunday morning with a deck of low stratus.

The next front is then looking to arrive sometime late Sunday into
Sunday night. This front could help to promote a low (20 to 30%)
shower/thunderstorm chance in the advance of or along the frontal
boundary for locations primarily near or east of the highway 281
corridor. The parent storm system for this front may trend even
farther north than recent storm systems. Hopefully, this will
diminish the post-frontal winds and dry air to keep the fire
weather concerns a little lower than our recent pattern.

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Tue Mar 18 2025

VFR flying conditions prevail overnight through Wednesday. There is
a potential for reduced CIGs/VSBYs at the I-35 sites early Tuesday
morning, however will go with TEMPO 6SM BR SCT0005, for now. Better
chances for MVFR CIGs are Tuesday night, however they will be brief
as a front/dryline will erode any CIGs by early Wednesday morning.
Steady breezy S to SE flow allows for LLWS overnight into morning,
then mixing allows for gusty winds up to 35 KTs mid morning through
early evening, then flow shifts to NW overnight out west and early
Wednesday morning in the east.

&&

.FIRE WEATHER...
Issued at 223 PM CDT Mon Mar 17 2025

Critical fire weather conditions persist through this evening as
a Red Flag warning remains in effect through 10 PM along and west
of the I-35/I-37 corridor. Winds gradually subside later tonight
at the same time as the humidity levels slowly recover. Sustained
southerly winds will then increase to 15-25 mph with gusts to 35
mph on Tuesday. However, the increased moisture will keep relative
humidity above 30% over the eastern half of the CWA and above 20%
over all but Val Verde and Kinney Counties. The result will be
elevated to near critical fire weather conditions and a Fire
Danger Statement will likely be needed.

A Pacific front arrives early Wednesday and critical fire weather
will likely develop across all of South-Central Texas. A Fire
Weather Watch or a Red Flag Warning likely to be issued on the
overnight or daytime shift tomorrow. Sustained northwest winds
between 15 to 25 mph are expected with higher gusts and minimum
relative humidity levels in the 5 to 15 percent range. Return
southerly flow develops Thursday and increases Friday and for the
upcoming weekend. The lingering overlap of lower humidity and the
gusty south winds could result in elevated to near critical fire
weather across western areas on Thursday and confined into the
Edwards Plateau and along the Rio Grande on Friday and Saturday.
Next front arrives late Sunday through Sunday night with a low
chance for wetting rain along with thunderstorms in our eastern
regions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              59  78  44  72 /   0   0   0   0
Austin Bergstrom Intl Airport  58  79  43  72 /   0   0   0   0
New Braunfels Muni Airport     57  82  43  74 /   0   0   0   0
Burnet Muni Airport            55  74  40  72 /   0   0   0   0
Del Rio Intl Airport           59  81  45  76 /   0   0   0   0
Georgetown Muni Airport        59  76  42  72 /   0   0   0   0
Hondo Muni Airport             55  81  42  75 /   0   0   0   0
San Marcos Muni Airport        57  80  42  72 /   0   0   0   0
La Grange - Fayette Regional   60  81  42  71 /   0   0   0   0
San Antonio Intl Airport       59  81  45  73 /   0   0   0   0
Stinson Muni Airport           59  83  45  75 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...Tran
Aviation...04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:50 AM CDTWind AdvisoryEWXBastrop, Burnet, Caldwell, DeWitt, Fayette, Gonzales and 5 more11 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.